• karen karen
    June 17, 2008
    Can triptans, such as Amerge or Imitrex, cause a little bit of high blood pressure?
    karen karen
    June 17, 2008

    My blood pressure is usually 110/7- to 120/80 but after taking about 2mg of Amerge yesterday, my blood pressure is 140/100 today.

    READ MORE

FROM OUR EXPERTS

  • Teri Robert
    Health Guide
    June 19, 2008
    Teri Robert
    Health Guide
    June 19, 2008

    Karen,

     

    As things stand for you now, there's really no way to tell if your increased blood pressure is from the triptans or from your Migraine attack. You do, however, need to find out. Please be sure to talk with your doctor about this. One way to find out which is increasing your blood pressure is to have a blood pressure monitor at home so you can check your blood pressure when you get a Migraine, both before and after you take your triptans.

     

    Hope this helps,

    Teri

  • Eileen Gray
    Health Guide
    June 18, 2008
    Eileen Gray
    Health Guide
    June 18, 2008

    Hi Karen!

     

    During a migraine attack, your blood pressure can get increase.

     

    Also, listed as a possible side effect is increased blood pressure. To get more information about these two drugs, see the links below.

     

    Amerge profile

     

    Imitrex Tablets profile

     

     


FROM OUR COMMUNITY

  • karen February 28, 2009
    karen
    February 28, 2009

    What I've learned since I first asked the question of triptans causing high blood pressure (June 08)...  Since last June my blood pressure gradually went higher I  and now believe a bad experience with triptans, pseduophed, and Enblex (combined) was coincidental to something else that was going on with me. There's no doubt that I believe triptans can narrow the arteries and cause high blood pressure, although I believe it's probably a temporary situation. In October I started seeking help from a cardiologist and Internist as my bp numbers continued to be high.  What I think the underlying problem was a severe deficiency of Vitamin D.  My muscles weren't working right - being on my feet made me tired, I had pelvic, thigh, and butt pain(large muscles), and other things happening too.  I'm not sure how a Vitamin D deficiency caused hypertension, but my blood pressure has come down a bit, after Vitamin D supplementation for 4 months.  There may be something to how Vit D deficiency breaks down nerve fibers (myelin) and this puts stress on our system.  There were multiple things causing my deficiency and there were many other "breakdowns" occuring in my system.  The initial cause was probably from using statin drugs for high cholesterol.  I was on Pravachol (a statin) for 2 years, which caused muscle weakness before I quit it.  My muscles were never quite right after that and it gradually became a worse situation as multiple factors occurred that reduced my Vitamin D intake.

     

    Just a extra note about Vitamin D3 - Once I started taking it (3x day, 400iu each time my energy went up (I no longer needed a daily nap) and I don't crave sweets!  I'm hoping that my blood pressure might get better yet, but since I'm getting older anyways, it's unlikely it will ever be great again. 

    READ MORE
  • Suzanne Bodenhoefer June 18, 2008
    Suzanne Bodenhoefer
    June 18, 2008

    My wife has had migraines for 40yrs & used imatrex injectables, oral did'nt work for her & after 10 years of imatrex she developed chest paines & was taken off imatrex, as a precaution for heart problems

    READ MORE
  • Solta June 21, 2008
    Solta
    June 21, 2008

    When I first got my firest and only imitrex injection years ago the doc kept me in house for monitoring for 30 minutes after the shot.  They monitored my blood pressure to see if it would spike due to the imitrex.  Makes me think maybe it can increase.

    READ MORE
  • Katherine February 27, 2009
    Katherine
    February 27, 2009

    I usually have low blood pressure.  I had a bought this past week with a migraine that I couldn't get rid of.  I took 4 Amerge (1.0) within a 48 hour period.  I then went to the doctor and they gave me the Amerge 2.5 and I took one of them.  I've never had high blood pressure, but I got up this morning and felt something wasn't right.  I went and bought a digital blood pressure machine and have been monitoring it all day.  It has been high all day--164 over 91 (which is high for me).  I don't know what the life of Amerge is in the body.  I'm concerned enough that I'm watching myself very carefully. I don't think I'm going to take anymore--until I see what happens with my blood pressure.  The doctor said it constricts your vascular system, so I'm sure that makes your blood pressure go up. 

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.

Most Popular

http://www.healthcentral.com/migraine/cf/slideshows/10-ways-for-migraineurs-to-sneak-in-some-exercise
Migraine Medications and Treatments
Exercise Tips for Migraineurs
Support, Advocacy, Legal Issues
6 Indulgences for Moms with Migraines